REVIEW ARTICLE
Adverse Cardiac Effects Of Decongestant Agents
 
More details
Hide details
1
Mevlana University, School of Medicine, Department of Cardiology, Konya, Turkey
2
Konya Numune State Hospital, Division of Cardiology, Konya, Turkey
Publish date: 2013-01-09
 
Eur J Gen Med 2013;10(Supplement 1):32–35
KEYWORDS:
ABSTRACT:
Especially in spring and winter months many people use excessive dose topical or systemic decongestant agents to relief the allergic or infectious nasal congestive symptoms without physicians’ prescription. Although these agents bring some symptomatic benefits, sometimes serious adverse cardiac events reported at all drug users, especially who had known cardiac disease. These agents may cause slightly elevation of blood pressure in hypertensive patients, can trigger mortal arrhythmias like ventricular tachycardia, can also trigger myocardial infarction patients with known coronary artery disease or normal coronary artery and may cause decompensation of heart failure. In conclusion all these decongestant agents give only symptomatic relief and they don’t treat flu and allergic disease. For this reason if the symptoms are mild or moderate not using these agents will be more wisely.
CORRESPONDING AUTHOR:
Zeynettin Kaya   
Mevlana University, School of Medicine, Department of Cardiology, Konya, Turkey
eISSN:2516-3507